Alert archive / Virginia / Small Craft Advisories in 2021
Small Craft Advisory 152, NWS Baltimore/Washington
NWS Baltimore/Washington issued this small craft advisory at Jul 20, 2021, 11:21 AM EDT. It took effect at Jul 20, 2021, 10:00 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2021, 11:21 AM EDT (15:21 UTC)
- In effect from
- Jul 20, 2021, 10:00 PM EDT
- Expired
- Jul 21, 2021, 1:38 AM EDT
- In force
- 4 hr
- Issued by
- NWS Baltimore/Washington
The text
As transmitted.
901 WHUS71 KLWX 201521 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 1121 AM EDT Tue Jul 20 2021 ANZ534-537-543-210000- /O.NEW.KLWX.SC.Y.0152.210721T0200Z-210721T1300Z/ Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Cobb Island MD to Smith Point VA- Tangier Sound and the inland waters surrounding Bloodsworth Island- 1121 AM EDT Tue Jul 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EDT WEDNESDAY... * WHAT...Southwest winds 10 to 15 kt with gusts up to 20 kt expected. * WHERE...Chesapeake Bay from Drum Point MD to Smith Point VA, Tidal Potomac from Cobb Island MD to Smith Point VA and Tangier Sound and the inland waters surrounding Bloodsworth Island. * WHEN...From 10 PM this evening to 9 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
087 WHUS71 KLWX 201532 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 1132 AM EDT Tue Jul 20 2021 ANZ534-537-543-210000- /O.CON.KLWX.SC.Y.0152.210721T0200Z-210721T1300Z/ /O.NEW.KLWX.SC.Y.0153.210722T0100Z-210722T1300Z/ Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Cobb Island MD to Smith Point VA- Tangier Sound and the inland waters surrounding Bloodsworth Island- 1132 AM EDT Tue Jul 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EDT WEDNESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM WEDNESDAY TO 9 AM EDT THURSDAY... * WHAT...For the first Small Craft Advisory, southwest winds 10 to 15 kt with gusts up to 20 kt expected. For the second Small Craft Advisory, north winds 10 to 15 kt with gusts up to 20 kt expected. * WHERE...Chesapeake Bay from Drum Point MD to Smith Point VA, Tidal Potomac from Cobb Island MD to Smith Point VA and Tangier Sound and the inland waters surrounding Bloodsworth Island. * WHEN...For the Small Craft Advisory, from 10 PM this evening to 9 AM EDT Wednesday. For the Small Craft Advisory, from 9 PM Wednesday to 9 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ530>533-535-536-538>542-210000- /O.NEW.KLWX.SC.Y.0153.210722T0100Z-210722T1300Z/ Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- 1132 AM EDT Tue Jul 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM WEDNESDAY TO 9 AM EDT THURSDAY... * WHAT...North winds 10 to 15 kt with gusts up to 20 kt expected. * WHERE...Tidal Potomac River from Key Bridge to Cobb Island MD, and Chesapeake Bay and adjoining estuaries north of Drum Point MD. * WHEN...From 9 PM Wednesday to 9 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
357 WHUS71 KLWX 202335 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 735 PM EDT Tue Jul 20 2021 ANZ534-537-543-211000- /O.CON.KLWX.SC.Y.0152.210721T0200Z-210721T1300Z/ /O.CON.KLWX.SC.Y.0153.210722T0100Z-210722T1300Z/ Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Cobb Island MD to Smith Point VA- Tangier Sound and the inland waters surrounding Bloodsworth Island- 735 PM EDT Tue Jul 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT WEDNESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM WEDNESDAY TO 9 AM EDT THURSDAY... * WHAT...For the first Small Craft Advisory, southwest winds around 10 kt with gusts up to 20 kt expected. For the second Small Craft Advisory, north winds 10 to 15 kt with gusts up to 20 kt expected. * WHERE...Tangier Sound and the inland waters surrounding Bloodsworth Island, Chesapeake Bay from Drum Point MD to Smith Point VA and Tidal Potomac from Cobb Island MD to Smith Point VA. * WHEN...For the Small Craft Advisory, until 9 AM EDT Wednesday. For the Small Craft Advisory, from 9 PM Wednesday to 9 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ530>533-535-536-538>542-211000- /O.CON.KLWX.SC.Y.0153.210722T0100Z-210722T1300Z/ Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- 735 PM EDT Tue Jul 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM WEDNESDAY TO 9 AM EDT THURSDAY... * WHAT...North winds 5 to 10 kt expected. * WHERE...Tidal Potomac River from Key Bridge to Cobb Island MD, and Chesapeake Bay and adjoining estuaries north of Drum Point MD. * WHEN...From 9 PM Wednesday to 9 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
720 WHUS71 KLWX 210233 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 1033 PM EDT Tue Jul 20 2021 ANZ534-537-543-211045- /O.CON.KLWX.SC.Y.0152.000000T0000Z-210721T1300Z/ /O.CON.KLWX.SC.Y.0153.210722T0100Z-210722T1300Z/ Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Cobb Island MD to Smith Point VA- Tangier Sound and the inland waters surrounding Bloodsworth Island- 1033 PM EDT Tue Jul 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT WEDNESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM WEDNESDAY TO 9 AM EDT THURSDAY... * WHAT...For the first Small Craft Advisory, southwest winds 10 to 15 kt with gusts up to 20 kt. For the second Small Craft Advisory, north winds 5 to 15 kt with gusts up to 20 kt expected. * WHERE...Tangier Sound and the inland waters surrounding Bloodsworth Island, Chesapeake Bay from Drum Point MD to Smith Point VA and Tidal Potomac from Cobb Island MD to Smith Point VA. * WHEN...For the Small Craft Advisory, until 9 AM EDT Wednesday. For the Small Craft Advisory, from 9 PM Wednesday to 9 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ530>533-535-536-538>542-211045- /O.CON.KLWX.SC.Y.0153.210722T0100Z-210722T1300Z/ Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- 1033 PM EDT Tue Jul 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM WEDNESDAY TO 9 AM EDT THURSDAY... * WHAT...North winds 10 to 15 kt with gusts up to 20 kt expected. * WHERE...Tidal Potomac River from Key Bridge to Cobb Island MD, and Chesapeake Bay and adjoining estuaries north of Drum Point MD. * WHEN...From 9 PM Wednesday to 9 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
315 WHUS71 KLWX 210538 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 138 AM EDT Wed Jul 21 2021 ANZ534-537-543-211345- /O.CAN.KLWX.SC.Y.0152.000000T0000Z-210721T1300Z/ /O.CON.KLWX.SC.Y.0153.210722T0100Z-210722T1300Z/ Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Cobb Island MD to Smith Point VA- Tangier Sound and the inland waters surrounding Bloodsworth Island- 138 AM EDT Wed Jul 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EDT THURSDAY... ...SMALL CRAFT ADVISORY THIS MORNING IS CANCELLED... * WHAT...North winds 10 to 15 kt with gusts up to 20 kt expected. * WHERE...Tangier Sound and the inland waters surrounding Bloodsworth Island, Chesapeake Bay from Drum Point MD to Smith Point VA and Tidal Potomac from Cobb Island MD to Smith Point VA. * WHEN...From 9 PM this evening to 9 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ530>533-535-536-538>542-211345- /O.CON.KLWX.SC.Y.0153.210722T0100Z-210722T1300Z/ Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- 138 AM EDT Wed Jul 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EDT THURSDAY... * WHAT...North winds 10 to 15 kt with gusts up to 20 kt expected. * WHERE...Tidal Potomac River from Key Bridge to Cobb Island MD, and Chesapeake Bay and adjoining estuaries north of Drum Point MD. * WHEN...From 9 PM this evening to 9 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this small craft advisory went out at Jul 20, 10:05 AM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 20, 10:05 AM EDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Baltimore MD/Washington DC 1005 AM EDT Tue Jul 20 2021 .SYNOPSIS... Weak high pressure will remain over the region today as a stalled frontal boundary lingers to our south. A secondary cold front will drop southward Wednesday. Canadian high pressure will then build into the region through the latter portion of the week. && .NEAR TERM /THROUGH TONIGHT/... Weak high pressure will persist across the region today as a stationary front lingers across the NC/VA border. Conditions are expected to remain mostly dry through tonight. However, there may be a stray shower across the higher terrain where weak circulations may induce said stray shower. Similarly, a few pop-up showers may arise along a a bay breeze boundary. However confidence on any bay breeze induced shower is low given the weak wind field. Overall, temperatures should be slightly warmer today, with highs in the low 90s for most, slightly cooler across the higher terrain. Low temperatures will range from the upper 50s in the mountains to the mid 70s in the city centers and along the bay. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... ...PREVIOUS DISCUSSION... The shortwave trough situated over the Great Lakes today will continue to drop south and east on Wednesday, with the main trough axis stretching from the Jersey Shore to New England by sunset. Most of the mid-level height falls will remain off to our north and east, but northeastern portions of the forecast area will experience some weak forcing for ascent ahead of the shortwave. Flow at low-levels will be quite strong by July standards and will have a strong westerly component. Downslope westerly flow in conjunction with little to no synoptic scale forcing for ascent will act to suppress convection across the western half of the forecast area. The westerly flow will likely act to suppress areal coverage of storms to the east of the Blue Ridge as well, but at least a few storms are expected to form during the early to mid afternoon hours. By peak heating, around 1000-1500 J/kg of MLCAPE will reside across the eastern half of the forecast area. Unidirectional west to west-northwesterly flow will be in place through the column, with around 30-35 knots of speed shear present. Although coverage of storms is expected to be low, storms that do form could be on the stronger side, with damaging winds being the primary threat and some small hail not out of the question either. The system's cold front will progress through the area later Wednesday afternoon into Wednesday evening, ushering in slightly cooler and considerably drier air. Dry conditions are expected Wednesday night, with lows ranging from the mid 50s in the mountains to around 70 in the city centers and along the bay. We'll find ourselves in northwesterly flow both aloft and at the surface on Thursday. This will lead to slightly cooler and less humid conditions. Highs on Thursday will top out in the mid- upper 80s for most, as dewpoints drop into the mid-upper 50s (which is somewhat uncommon for July here). Mostly sunny skies are expected, along with a northwesterly breeze. Continued dry conditions and mostly clear skies are in the forecast for Thursday night, with low temperatures in the 60s for most. && .LONG TERM /FRIDAY THROUGH MONDAY/... The ridge west/trough east pattern shows no signs of breaking down through the medium range period. This will result in continued large scale NW flow aloft with occasional shortwave and surface frontal passages. One such front may not have much moisture to work with Friday, though a few showers and thunderstorms still can't be completely ruled out. A better chance may come later in the weekend into early next week as a stronger frontal system approaches. With the NW flow/cooler temps aloft, the potential for severe weather may arise, though confidence is low given uncertain moisture and subsequent instability. Temperatures look to stay within a few degrees of normal through the period. && .AVIATION /14Z TUESDAY THROUGH SATURDAY/... VFR conditions are expected through Thursday. Some patchy fog may be possible this morning at MRB or CHO, but should burn off quickly after sunrise. Dry conditions are expected today. A stray afternoon thunderstorm can't be ruled out at IAD, DCA, BWI or MTN tomorrow, but most terminals will likely remain dry. Winds could also gust in excess of 20 knots out of west- northwest tomorrow afternoon and evening. Dry conditions and lighter northwesterly flow are forecast for Thursday. Mainly VFR Fri-Sat w/ SE flow expected. Can't rule out a stray tstm. && .MARINE... Sub-SCA level winds are expected over the waters today. Winds will increase on Wednesday, and SCA conditions appear likely by afternoon and into the evening on west-northwesterly flow. SMWs may be needed for any stronger storms that move over the waters Wednesday afternoon. Winds will turn northwesterly and decrease to sub- SCA levels on Thursday. SE flow may increase heading into the weekend. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...None. MD...None. VA...None. WV...None. MARINE...None. && SYNOPSIS...MSS NEAR TERM...MSS SHORT TERM...KJP LONG TERM...DHOF AVIATION...DHOF/KJP MARINE...DHOF/KJP
Hazardous weather outlook, Jul 20, 5:00 AM EDT, 6 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 500 AM EDT Tue Jul 20 2021 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ052>057-210900- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 500 AM EDT Tue Jul 20 2021 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There are slight threats for severe thunderstorms and flooding Sunday into Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- WVZ050>053-055-210900- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy- 500 AM EDT Tue Jul 20 2021 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There are slight threats for severe thunderstorms and flooding Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ001-501-502-VAZ503-504-WVZ501>506-210900- Garrett-Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 500 AM EDT Tue Jul 20 2021 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There are slight threats for severe thunderstorms and flooding Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DHOF
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 11:32 AM EDT | Small Craft Advisory | LWX | 45 hr |
Nearby
Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.